Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Does having long term conraceptives cause pain or any harm ?

I have been on the Depo Provera Shot for about 3 years now. Off and on (sometimes 3 months consecutively, sometimes once every 4 months) I have been having a raw pain feeling in my vagina and have had old brown blood chunks come out when i wipe after using the restroom. Is this normal if i have been on this contraceptive for multiple years? and what could be causing the raw pain feeling? I saw a doctor about a year ago, and she informed me that it may be the Depo-provera itself. She explained that the Depo sometimes can thin the mucus lining in your vagina, and that may be where the pain is coming from. She changed my birthcontrol to the NuvaRing, which exacerbated things much worse, and was overall horrible for me. Other doctors denied me for the IUD due to the fact i have never given birth. The one who would said that i would have to come in when i was on my period... but i do not have periods due to the depo. I m am very confused and cannot get ahold of my doctor. So i thought i would ask on here. Thanks.
Asked On : Sat, 8 Jan 2011
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Welcome to HeathcareMagic Forum
The symptoms you are experiencing are side effects of Depo provera. If you find them so stressful, and also plan to conceive in next 1-2 years, stop taking it.

Answered: Mon, 10 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor